Alert archive / Colorado / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 108, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Aug 20, 2000, 5:16 PM MDT for Logan County, Phillips County, Sedgwick County, Colorado. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 20, 2000, 5:16 PM MDT (23:16 UTC)
- Expired
- Aug 20, 2000, 5:45 PM MDT
- In force
- 29 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Logan County, CO, Phillips County, CO, Sedgwick County, CO
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 11.3 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2800 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
121
WUUS55 KBOU 202316
SVRDEN
COC075-095-115-202345-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
516 PM MDT SUN AUG 20 2000
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EXTREME NORTHEASTERN LOGAN COUNTY IN NORTHEAST COLORADO
NORTHWESTERN PHILLIPS COUNTY IN NORTHEAST COLORADO
WESTERN SEDGWICK COUNTY IN NORTHEAST COLORADO
* UNTIL 545 PM MDT
* AT 516 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 8 MILES WEST OF MARKS BUTTE...OR ABOUT 24 MILES
SOUTHWEST OF JULESBURG...MOVING EAST AT 20 MPH.
LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...
SEDGWICK...MARKS BUTTE AND FAIRFIELD.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.
VERY LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE
IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A
SUBSTANTIAL SHELTER.
HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO
RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS.
LAT...LON 4082 10273 4062 10274 4067 10247 4083 10242
4099 10245 4099 10271
RJKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 20, 3:00 PM MDT, 2 hours 16 minutes earlier.
Area forecast discussion, Aug 20, 3:00 PM MDT, 2 hours 16 minutes before
NORTHEAST AND NORTH CENTRAL COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER COLORADO 300 PM MDT SUN AUG 20 2000 60 KT JET AT H3 MOVING ACRS CO THIS AFTN AND EVNG...PROVIDING ENUF DYNAMICS FOR TSTMS THIS AFTN. NERN CO UNDER FVBL RRQ OF THIS UPR JET THRU THE EVNG. WL MNTN THE HIGHEST POPS NEAR THE NRN BDR THIS EVENING. AS THE SHORT WAVE ASSOCIATED WITH THIS JET TRACK N AND E OF CO...A COLD FRONT WILL MAKE ITS WAY INTO NERN CO MON MRNG ...ARND 12Z. LOW LVL ELY UPSLOPE FLOW WL DVLP THRU THE DAY. BY LATE IN THE DAY...ENUF WARMING...INSTBY AND OUTFLOW FM ELEVATED CONVECTION IN THE FOOTHILLS WL BE STG ENOUGH FOR TSTMS TO SPREAD INTO THE URBAN CORRIDOR. CAPES ARND 1700 J/KG BY MON AFTN WITH 81/50 T/DP. PRECIPITABLE H20 VALUES ARND .85 SO FAIRLY MOIST AMS AS WELL...AMS A LITTLE DRIER TUE AFTN SO WL LOWER POPS AT THAT TIME. FOR THE EXTENDED...UPR RIDGE BUILDS BACK OVER THE REGION...AMS WARMER WITH SUFFICIENT MID LVL MSTR TO MAINTAIN SLGT CHC OF TSTMS THRU THE PD. COOPER .DEN...NONE.
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 2:15 PM MDT | Flash Flood Warning | BOU | Larimer | 60 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.